Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2005, 3:23 PM CDT for Clay County, Macon County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 3:23 PM CDT (20:23 UTC)
- Expired
- May 10, 2005, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102026 SVROHX TNC027-111-102115- /O.NEW.KOHX.SV.W.0074.050510T2023Z-050510T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 323 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN TENNESSEE NORTHEASTERN MACON COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 314 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. PEA SIZE HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM. THIS STORM WAS LOCATED OVER EXTREME NORTHERN MACON COUNTY...OR ABOUT 9 MILES NORTHEAST OF LAFAYETTE...AND MOVING SOSUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN CLAY COUNTY AT 340 PM CDT RURAL NORTHERN CLAY COUNTY AT 400 PM CDT LAT...LON 3674 8598 3656 8601 3649 8553 3671 8550 $$ 31
1 follow-up statement
000 WWUS54 KOHX 102056 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 353 PM CDT TUE MAY 10 2005 TNC027-111-102115- /O.CON.KOHX.SV.W.0074.000000T0000Z-050510T2115Z/ CLAY TN-MACON TN- 353 PM CDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR NORTHEASTERN MACON AND WESTERN CLAY COUNTIES... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EXTREME NORTHERN MACON COUNTY...OR NEAR RED BOILING SPRINGS AREA. MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CLAY COUNTY AT 405 PM CDT IF ON OR NEAR DALE HOLLOW LAKE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3674 8598 3656 8601 3649 8553 3671 8550 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:35 PM CDT, 48 minutes earlier.
Area forecast discussion, May 10, 2:35 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT TUE MAY 10 2005 .SHORT TERM...(THROUGH WED) CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W SECTIONS. WINDS LIGHT...MAINLY SW. WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD AT BAY. .LONG TERM... INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY. BNA BB 63/88/64/88 CKV BB 62/88/64/88 CSV BB 58/82/60/82 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 10 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
| May 10, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 23 min |
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.